Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2004, 8:29 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 8:29 AM CDT (13:29 UTC)
- Expired
- Apr 24, 2004, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX, Hill County, TX, McLennan County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.5 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 241331
FFWFTW
TXC035-099-193-217-309-349-241630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
829 AM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
CORYELL COUNTY IN NORTH CENTRAL TEXAS
HAMILTON COUNTY IN NORTH CENTRAL TEXAS
HILL COUNTY IN NORTH CENTRAL TEXAS
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 AM CDT
* AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLERE RADAR DETECTED
MODERATE TO HEAVY RAINFALL CONTINUING ACROSS MUCH OF THE WARNED
AREA. FLASH FLOODING HAS BEEN REPORTED IN MANY AREAS AND AN
ADDITIONAL ONE HALF TO ONE INCH OF RAIN CAN BE EXPECTED THROUGH 10
AM. SEVERAL ROADS AND LOW WATER CROSSINGS REMAIN UNDER WATER.
* OTHER LOCATIONS IN THE WARNING INCLUDE ARNETT...BLOOMING GROVE...
CLIFTON...CORSICANA...DAWSON...FORT GATES...GATESVILLE...
HAMILTON...HILLSBORO...ITASCA...JONESBORO AND LANHAM
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3225 9709 3204 9694 3211 9674 3209 9629
3156 9736 3121 9788 3174 9827
$$
07/BB1 follow-up statement
000 WGUS74 KFWD 241634 FFSFTW TXC035-099-193-217-309-349-241645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1134 AM CDT SAT APR 24 2004 ...THE FLASH FLOOD WARNING FOR NAVARRO...HILL...BOSQUE... HAMILTON...MCLENNAN AND CORYELL COUNTIES HAS EXPIRED... AT 1130 AM...DOPPLER RADAR INDICATED LIGHT TO MODERATE SHOWERS OVER CENTRAL TEXAS. WHILE SOME PONDING OF LOW AREAS WILL LIKELY CONTINUE...THE THREAT OF FLASH FLOODING HAS DIMINISH. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO DEVELOP ACROSS SOUTHWESTERN SECTIONS OF NORTH TEXAS LATE THIS MORNING. SHOULD THESE INTENSIFY...A NEW FLASH FLOOD WARNING MAY BE REQUIRED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 7:00 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 24, 7:00 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 700 AM CDT SAT APR 24 2004 .AVIATION... 700 AM CDT TSRA SHOULD END AT METRO TAF SITES BY 14Z AS BACK EDGE OF MCS CONTINUES SLIDING SLOWLY EAST...THOUGH SOME -RA MAY LINGER. NORTH WINDS WILL FILTER IN AS THE MCS EXITS. BRIEF IMPROVEMENT IN CIGS EARLY AFTERNOON. NO MORE THAN PROB30 NEEDED FOR TSRA THIS AFTERNOON. TSRA WILL LINGER LONGER IN ACT...THOUGH CIGS/VSB SHOULD REMAIN ABOVE MVFR MUCH OF THE DAY. 25 && .UPDATE... 615 AM CDT LOOKS LIKE S TX SYSTEM HAS WEAKENED SOMEWHAT AND NOT AFFECT INFLOW INTO CURRENT LINEAR COMPLEX NOW ALONG A GATESVILLE...WACO/ HILLSBORO...CORSICANA...ATHENS LINE. SOME OBS SITES AND REPORTS HAVE INDICATED 2-3 INCH AMOUNTS IN SPOTS WITH FEEDER/NLY MOVING BANDS OF SHOWERS IN WARM SECTOR FEEDING RIGHT INTO SLOW MOVING LINE. AS RESULT OF AVAILABLE MOISTURE AND TRENDS...HAVE ISSUED A FLASH FLOOD WATCH UNTIL MIDDAY FOR ALONG/SE OF THIS LINE OF HEAVY SHOWERS AND THUNDERSTORMS. FFW ALREADY IN EFFECT FOR COUNTIES ALONG THE IMMEDIATE BAND ARE IN EFFECT UNTIL 830 AM AND MORE COULD LIKELY BE ISSUED FURTHER TO THE SOUTHEAST. OTHERWISE...NO CHANGES WERE MADE TO PREV FCST. 05/ && .PREV DISCUSSION... 345 AM CDT .SHORT TERM... VERY ACTIVE WEATHER SCENARIO THIS MORNING AS LINEAR...SLOW MOVING MCS CONTS CREEPING S/SEWD WITH LEADING EDGE OF HEAVIER RAIN ALONG A GOLDTHWAITE...MERIDIAN/LAKE WHITNEY...WAXAHACHIE/CORSICANA...EMORY LINE. STILL GOOD THETA-E RIDGE ANCHORED OVER ERN ZONES/E TX/W LA IN VCNTY OF 30-40 KT SLY LLJ. WEAK FRONT/BOUNDARY MOVING THROUGH FAR W/NW ZONES ATTM. DEW PTS STILL MID/UPPER 60S AHEAD OF CURRENT N TX LINEAR MCS...WITH MCV/LEWP IN VCNTY OF S/W MOVING OUT OF OLD MEXICO AND INTO S TX. THIS COMPLEX IS HEADING RAPIDLY EWD TWDS TX COASTAL BEND/UPPER TX COAST AREAS. SO ALOT TO THINK ABOUT WITH POTENTIAL EVOLUTION OF QPF/POPS TODAY...NOT TO MENTION TEMPS. FEELING RIGHT NOW FOR TODAY IS THAT LINEAR MCS OVER AREA WILL WEAKEN TOWARD DAYBREAK/AFTER...AS INFLOW IS INTERRUPTED BY S TX MCV/LEWP AND LLJ SHIFTS EWD/WEAKENS. FEEL THERELL STILL BE WIDESPREAD SHOWERS /EMBEDDED STORMS ALONG/E OF I-35 CORRIDOR THIS MORNING...THEN OVER FAR ERN/SRN ZONES LATER THIS AFTN...AS CULPRIT UPPER LOW OVER NRN NM/SRN CO CONTS LIFTING/WEAKENING NEWD OVER KS/SRN NE THROUGH TONIGHT. WILL FOREGO FFA FOR SE 1/2 OF CWA DUE TO AFOREMENTIONED POTENTIAL INFLOW INTERCEPT FROM S TX SYSTEM AND THE LACK OF RAINFALL IN RECENT WEEKS DOWN THAT WAY WHICH SHOULD BE ABLE TO ABSORB MOST RAINFALL. HOWEVER KEEPING HEAVY RAIN MENTION IN FCST THOSE AREAS AND WILL CONT TO MONITOR CLOSELY. WEAK FRONT SHOULD STILL BE IN VCNTY OF E/SERN ZONES TNGT INTO SUN MORNING AND WILL CONT HIGHEST POPS DOWN THERE...WHILE TRENDING DOWN POPS RAPIDLY CENTRAL/WEST AREAS AS DRIER AIR FILTERS IN AND LIFT WEAKENS. FRONT SHOULD BE OUT OF CWA BY SUN AFTN/EVE AND STALLING OVER S-C/SE TX WITH SEMI-ZONAL MID LVL FLOW SETTING UP OVER AREA. DESPITE A FEW SHOWERS/STORMS OVER THE FAR S/SE CWA...IT SHOULD BE RELATIVELY QUIET AS OPPOSED TO TODAY. WILL STAY CLOSE TO CONSENSUS MOS NUMBERS ALONG/SE OF FRONT TODAY/TONIGHT...BUT SLIGHTLY COOLER TO THE NW IN RELATIVELY DRIER AIRMASS...DESPITE LINGERING CLOUDS. SLIGHTLY WARMER SUN...MAINLY WEST WHERE FLOW BECOMES WEAK E/SELY. .LONG TERM... SEMI-ZONAL FLOW...QUITE PATTERN SHOULD BEGIN THE WORK WEEK AND THROUGH WED...AS DRIER HIGH PRESSURE DOMINATES LOW LVLS WITH LESS HUMIDITY...MILD DAYS...COOL/COMFORTABLE NIGHTS. RETURN FLOW LOOKS TO CRANK UP AGAIN ALONG WITH THE TEMPS/HUMIDITY BY THURS AND BEYOND AS ANOTHER STORM GATHERS STRENGTH OVER THE ROCKIES. WILL HOLD TO SLIGHT CHANCE WORDING THURS/BEYOND AS GFS IS MUCH MORE AGGRESSIVE THAN THE ECMWF...SO MUCH UNCERTAINTY EXISTS. && .PRELIMINARY TEMPERATURES/PROBABILITIES... DALLAS-FT. WORTH, TX 73 58 75 54 / 100 30 0 0 WACO, TX 73 60 76 55 / 100 40 10 0 PARIS, TX 73 58 73 54 / 100 30 0 0 DENTON, TX 72 56 74 53 / 70 20 0 0 MCKINNEY, TX 72 56 74 53 / 90 20 0 0 DALLAS, TX 73 58 75 54 / 100 30 0 0 TERRELL, TX 74 59 75 55 / 100 50 10 0 CORSICANA, TX 75 61 75 56 / 100 60 20 0 TEMPLE, TX 74 62 76 56 / 100 50 40 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ZONES TXZ135...TXZ144>148...TXZ158>162...TXZ174>175...OR GENERALLY ALONG AND SOUTHEAST OF A KILLEEN...GATESVILLE...MERIDIAN...HILLSBORO ...ATHENS LINE. &&
Hazardous weather outlook, Apr 24, 8:20 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 820 AM CDT SAT APR 24 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 820 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...FLOOD WATCH THROUGH MIDDAY SOUTH CENTRAL AND SOUTHEAST... THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY EAST OF A GAINESVILLE...GLEN ROSE...COMANCHE LINE. THE THREAT OF THUNDERSTORMS WILL BE CONFINED TO AREAS EAST OF A BONHAM...CORSICANA LINE TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY...MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 30. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF A PALESTINE...TEMPLE LINE SUNDAY. SEVERE WEATHER IS NOT EXPECTED. ANOTHER UPPER LEVEL DISTURBANCE AND COOL FRONT WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS NEXT FRIDAY AFTERNOON AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 24, 7:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 AM CDT SAT APR 24 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0707 AM FLOOD HAMILTON 31.70N 98.12W
04/24/2004 HAMILTON TX LAW ENFORCEMENT
1.5 FEET WATER COVERING LOW WATER CROSSINGS AROUND
COUNTYLocal storm report, Apr 24, 7:27 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CDT SAT APR 24 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0709 AM FLOOD .5 W MORGAN 32.02N 97.61W
04/24/2004 BOSQUE TX LAW ENFORCEMENT
ONE BRIDGE UNDERWATER 6:00 AM COUNTY ROAD 1120 1/2 W
MORGANLocal storm report, Apr 24, 7:32 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 AM CDT SAT APR 24 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0710 AM FLOOD 50 WSW ITASCA 31.88N 97.94W
04/24/2004 HILL TX LAW ENFORCEMENT
FM934 NEAR OSCEOLA FLOODED AND I-35 NORTHBOUND AT 359 MILE
MARKER FLOODED...SEVERAL ACCIDENTSLocal storm report, Apr 24, 7:32 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
732 AM CDT SAT APR 24 2004
CORRECTED DISTANCE FROM ITASCA
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0710 AM FLOOD 7 WSW ITASCA 31.88N 97.94W
04/24/2004 HILL TX LAW ENFORCEMENT
FM934 NEAR OSCEOLA FLOODED AND I-35 NORTHBOUND AT 359
MILE MARKER FLOODED...SEVERAL ACCIDENTSLocal storm report, Apr 24, 7:36 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CDT SAT APR 24 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0717 AM FLOOD WACO 31.57N 97.18W
04/24/2004 MCLENNAN TX LAW ENFORCEMENT
SEVERAL ROADS IN WACO & COUNTY HAVE OVER 1 FOOT OF
WATER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| Apr 23, 7:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 44 min |
| Apr 23, 8:17 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 28 min |
| Apr 23, 8:47 PM CDT | Tornado Warning | FWD | Denton | 43 min |
| Apr 23, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Apr 23, 11:22 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Apr 24, 5:26 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.